TYLENOL® Dosage for Adults

TYLENOL® is the #1 Doctor Recommended Brand for pain relief and fever reduction. TYLENOL® products contain the active ingredient acetaminophen and are formulated to temporarily reduce fever and relieve minor aches and pains. Below you will find dosing charts for several adult TYLENOL® products available in different forms – including tablets, liquid gels and dissolve packs – with information for the maximum dose. Use these dosing charts to help ensure safe use. Always read and follow the product label.

Headache + Muscle Pain

Product Form


Directions

Adults and children 12 years and over, Take 20 mL (2 x 10 mL) every 4 hours while symptoms last. For adult dosing, the dosing cup needs to be filled to 10 mL line twice.

Do not take more than 5 doses (100 mL) in 24 hours unless directed by a doctor.

Learn more about TYLENOL® Family Liquid Medicine

Cold + Flu

Product Form


Directions

30 mL in the dosing cup provided every 4 hours while symptoms last, use only enclosed dosing cup designed for use with this product. Do not use any other dosing device.

Do not take more than 150 mL in 24 hours, unless directed by a doctor

Learn more about TYLENOL® Cold + Flu + Cough Nighttime Liquid

Product Form


Directions

30 mL in the dosing cup provided every 4 hours while symptoms last, use only enclosed dosing cup designed for use with this product. Do not use any other dosing device.

Do not take more than 150 mL in 24 hours, unless directed by a doctor

Learn more about TYLENOL® Cold + Flu Severe Day Liquid

Sinus


Arthritis Pain


Sleep + Pain


Visit GET RELIEF RESPONSIBLY® for a list of other common medicines you may be taking that contain acetaminophen. If you have any questions, we encourage you to talk to your healthcare professional or contact our Consumer Call Center at 1-877-414-7711.


Exceeding the Recommended Acetaminophen Dosage

An estimated 50 million Americans use acetaminophen each week to treat conditions such as pain, fever and aches and pains associated with cold and flu. To help encourage the safe use of acetaminophen, the makers of TYLENOL® in 2011 lowered the maximum daily dose for single-ingredient Extra Strength TYLENOL® (acetaminophen) products sold in the U.S. from 8 pills per day (4,000 mg) to 6 pills per day (3,000 mg). The dosing interval has also changed from 2 pills every 4–6 hours to 2 pills every 6 hours.

In case of overdose, you should get medical help right away or contact the Poison Control Center at 1-800-222-1222. Quick medical attention is critical for adults as well as for children even if no signs or symptoms are noticed.